Alert archive / California / Wind Advisories in 2007
Wind Advisory 19, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 6, 2007, 3:33 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2007, 3:33 AM PDT (10:33 UTC)
- Expired
- Jun 6, 2007, 9:02 PM PDT
- In force
- 17 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 061033 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 333 AM PDT WED JUN 6 2007 ...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... .A LATE SEASON TROUGH OF LOW PRESSURE MOVING THROUGH THE GREAT BASIN WILL BRING STRONG GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. CAZ055-056-058-061800- /O.CAN.KSGX.HW.W.0010.000000T0000Z-070606T2100Z/ /O.UPG.KSGX.HW.A.0008.070606T2100Z-070607T0600Z/ /O.NEW.KSGX.WI.Y.0019.070606T1033Z-070607T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 333 AM PDT WED JUN 6 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THIS MORNING...DECREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND EVENING. WINDS WILL BE STRONGEST ON NORTH AND EAST SLOPES. WINDS WILL GRADUALLY SUBSIDE LATE TONIGHT AND BECOME NORTHWEST TO NORTH. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ060-061800- /O.CAN.KSGX.HW.W.0010.000000T0000Z-070606T2100Z/ /O.UPG.KSGX.HW.A.0008.070606T2100Z-070607T0600Z/ /O.NEW.KSGX.WI.Y.0019.070606T1033Z-070607T0500Z/ APPLE AND LUCERNE VALLEYS- 333 AM PDT WED JUN 6 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THIS MORNING...DECREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND EVENING. WINDS WILL BE STRONGEST NEAR THE FOOTHILLS OF THE MOUNTAINS. WINDS WILL GRADUALLY SUBSIDE LATE TONIGHT AND BECOME NORTHWEST TO NORTH. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ061-062-061800- /O.CAN.KSGX.HW.W.0010.000000T0000Z-070606T2100Z/ /O.UPG.KSGX.HW.A.0008.070606T2100Z-070607T0600Z/ /O.NEW.KSGX.WI.Y.0019.070606T1033Z-070607T0500Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 333 AM PDT WED JUN 6 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THIS MORNING...DECREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND EVENING. WINDS WILL BE STRONGEST NEAR THE FOOTHILLS OF THE MOUNTAINS. WINDS WILL GRADUALLY SUBSIDE LATE TONIGHT. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARTIN
2 follow-up statements
000 WWUS76 KSGX 061809 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1109 AM PDT WED JUN 6 2007 CAZ055-056-058-070500- /O.CON.KSGX.WI.Y.0019.000000T0000Z-070607T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 1109 AM PDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS 25 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THIS AFTERNOON AND EVENING. WINDS SUBSIDE TONIGHT AND BECOME NORTH TO NORTHEAST 15 MPH. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ060-070500- /O.CON.KSGX.WI.Y.0019.000000T0000Z-070607T0500Z/ APPLE AND LUCERNE VALLEYS- 1109 AM PDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS 25 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THIS AFTERNOON AND EVENING. WINDS SUBSIDE TONIGHT AND BECOME NORTH AROUND 10 MPH. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ061-062-070500- /O.CON.KSGX.WI.Y.0019.000000T0000Z-070607T0500Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1109 AM PDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THIS AFTERNOON AND EVENING. WINDS WILL GRADUALLY SUBSIDE TONIGHT. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ BALFOUR
000 WWUS76 KSGX 070402 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 902 PM PDT WED JUN 6 2007 CAZ055-056-058-060>062-070515- /O.CAN.KSGX.WI.Y.0019.000000T0000Z-070607T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 902 PM PDT WED JUN 6 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 5, 9:30 PM PDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jun 5, 9:30 PM PDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PDT TUE JUN 5 2007 .SYNOPSIS... UPPER LEVEL LOW PRESSURE WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY. THE MARINE LAYER WILL DEEPEN WITH LOCAL DRIZZLE OR LIGHT RAIN POSSIBLE WEST OF THE MOUNTAINS. MUCH COOLER WEDNESDAY. HIGH PRESSURE WILL BRING WARMING AND LESS MARINE LAYER CLOUDINESS THURSDAY THROUGH THE WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM (TONIGHT-FRI)... STRATUS WAS PUSHING BACK ONSHORE AND THERE WAS VARIABLE HIGH CLOUDINESS THIS EVENING. THE 00Z NKX SOUNDING HAD A WEAK INVERSION BASED NEAR 1700 FT WITH COOLING THROUGH 850 MB AND WLY WINDS ALOFT. STRONG ONSHORE GRADIENTS WITH ABOUT 10 MB SAN-IPL AND 16 MB SAN-TPH AND THERE WERE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS. A VIGOROUS UPPER TROUGH WILL MOVE PAST TO THE N LATE TONIGHT AND WED MORNING. THE WINDS ALOFT AND STRONG ONSHORE GRADIENTS WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH WED. THE CURRENT WIND WARNINGS FOR THE MOUNTAINS AND DESERTS LOOK OK. THE WIND AND DRY CONDITIONS HAVE PROMPTED A RED FLAG WARNING IN THE DESERTS. MOISTURE IS LIMITED WITH THIS SYSTEM BUT IT WILL DEEPEN THE MARINE LAYER WITH POSSIBLE DRIZZLE OR LIGHT SHOWERS WEST OF THE MOUNTAINS. THE COOLING ALOFT WILL RESULT IN A WEAKER INVERSION SO LOW CLOUDS WILL BREAK UP BY WED AFTERNOON. THE WINDS DECREASE WED NIGHT BUT BRIEF OFFSHORE FLOW WILL DEVELOP LATE WED NIGHT AND THU MORNING WITH LOCAL GUSTY WINDS TO AROUND 30 MPH THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE OFFSHORE FLOW WILL GREATLY REDUCE THE MARINE LAYER THU WITH ONLY SLIGHT CHANGES THU NIGHT AND FRI MORNING. WARMER THU AND FRI AS LOCAL HEIGHTS INCREASE...HOWEVER ANOTHER WEAKER TROUGH WILL MOVE THROUGH FRI AND WILL MODERATE THE WARMING. && .LONG TERM (SAT-TUE)... WARMER WITH A SHALLOW MARINE LAYER THROUGH THE WEEKEND UNDER HIGH PRESSURE. GRADUALLY COOLER WITH A DEEPENING MARINE LAYER TUE AS A TROUGH MOVES PAST TO THE N. && .AVIATION... 060310Z...MARINE LAYER MOVING INLAND RAPIDLY THIS EVENING WITH BASES AS LOW AS 900 FEET MSL. TOPS ARE ABOUT 2500 FEET MSL. MARINE LAYER MAY DEEPEN TONIGHT TO AROUND 4000 FEET IN RESPONSE TO A TROUGH APPROACHING FROM THE WEST AND A STRENGTHENING COASTAL EDDY. MOUNTAINS WILL BE LOCALLY OBSCURED IN CLOUDS. EXPECT BROKEN CONDITIONS AT BEST ON WEDNESDAY. WITH THE TROUGH APPROACHING WEST WINDS WILL CONTINUE GUSTY ACROSS THE MOUNTAINS AND DESERTS THROUGH THE NIGHT. THIS WILL RESULT IN SOME MOUNTAIN WAVE AND ROTOR ACTIVITY WITH ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR OVER THE DESERT AREAS NEAR KPSP...KTRM AND L08. && .FIRE WEATHER... FIRE WEATHER CONDITIONS WILL BECOME EXTREME OVER DESERT AREAS THIS EVENING. RELATIVE HUMIDITY RECOVERY IS EXPECTED TO BE POOR OVERNIGHT WITH ONLY A FEW HOURS OF HUMIDITY ABOVE 25 PERCENT AND DROPPING BACK BELOW 15 PERCENT SHORTLY AFTER SUNRISE WED. MOUNTAINS WILL BE VERY WINDY BUT HUMIDITY SHOULD REMAIN ABOVE 15 PERCENT EXCEPT FOR LOWER DESERT SLOPES...DUE TO INCREASING MID AND HIGH LEVEL MOISTURE ASSOCIATED WITH THE TROUGH AND THE DEEPENING MARINE LAYER. WINDS DIMINISH QUICKLY WED EVENING BUT THEN SHIFT AROUND TO THE NE. THE MARINE LAYER SHOULD LOWER SIGNIFICANTLY WED NIGHT INTO THU MORNING. NE WINDS GUSTING TO 30 MPH WILL BE POSSIBLE THROUGH CANYONS AND PASSES THU MORNING...AND HUMIDITY WILL BE BELOW 15 PERCENT FOR COASTAL SLOPES AND VALLEYS ABOVE 1500 FEET. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 2 PM PDT WEDNESDAY FOR APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS. HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS. RED FLAG WARNING UNTIL 9 PM PDT WEDNESDAY FOR COACHELLA VALLEY- INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT-SAN DIEGO COUNTY DESERTS-INCLUDING THE ANZA BORREGO DESERT STATE PARK-VICTOR VALLEY-APPLE VALLEY-LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY. SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 3 AM PDT THURSDAY FOR WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND. && PUBLIC...DVA AVIATION...ECC
Hazardous weather outlook, Jun 5, 4:00 PM PDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT TUE JUN 5 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-PZZ750-755-061200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. STRENGTHENING SURFACE PRESSURE GRADIENTS COMBINED WITH STRONG WINDS ALOFT WILL PRODUCE LOCAL WEST WIND GUSTS IN EXCESS OF 50 MPH IN SOME MOUNTAIN AND DESERT AREAS THROUGH WEDNESDAY. .DAY ONE... REMAINDER OF TODAY AND TONIGHT. HIGH WIND WARNING IN EFFECT FOR MOUNTAINS AND DESERTS DUE TO STRONG WEST WINDS GUSTING TO 70 MPH AND AREAS OF BLOWING DUST AND SAND. SEE LAXNPWSGX FOR DETAILS. SMALL CRAFT ADVISORY COASTAL WATERS FROM 30 TO 60 NAUTICAL MILES OFFSHORE BETWEEN SAN MATEO POINT AND THE MEXICAN BORDER...INCLUDING SAN CLEMENTE ISLAND FOR WEST WINDS 30 KNOTS. SEE LAXCWFSGX FOR DETAILS. RED FLAG WARNING FOR THE DESERTS DUE TO STRONG WINDS AND LOW HUMIDITIES. SEE LAXRFWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH TUESDAY. HIGH WIND WARNING CONTINUES FOR MOUNTAINS AND DESERTS UNTIL 2 PM WEDNESDAY...A HIGH WIND WATCH REMAINS IN EFFECT FROM 2 PM WEDNESDAY UNTIL 9 PM WEDNESDAY EVENING...FOR WIND GUSTS 65 MPH AND AREAS OF BLOWING DUST AND SAND. SEE LAXNPWSGX FOR DETAILS. SMALL CRAFT ADVISORY COASTAL WATERS FROM 30 TO 60 NAUTICAL MILES OFFSHORE BETWEEN SAN MATEO POINT AND THE MEXICAN BORDER THROUGH THURSDAY MORNING...INCLUDING SAN CLEMENTE ISLAND CONTINUES THROUGH WEDNESDAY NIGHT FOR WEST WINDS 30 KNOTS. SEE LAXCWFSGX FOR DETAILS. REF FLAG WARNING FOR THE DESERTS DUE TO STRONG WINDS AND LOW HUMIDITIES THROUGH WEDNESDAY EVENING. SEE LAXRFWSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DVA
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.